Hail, Scott
- When
- May 29, 4:00 PM CST
- Where
- Scott County, 2.86 mi SE of Blakeley
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.590, -93.810
Occurred at Highway 169 and County road 60.
A weak low pressure system moved across Central Minnesota, initiating another round of severe weather over the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A weak low pressure system moved across Central Minnesota, initiating another round of severe weather over the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 29, 2:40 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 PM CDT THU MAY 29 2008
.DISCUSSION...
STRONGEST MOISTURE FEED ALONG WITH ML-CAPE RIDGE IS BUILDING WELL
WEST OF OUR CWA...OR IN ADVANCE OF SURFACE LOW PRESSURE OVER
COLORADO. EARLIER CONVECTION HAS LAID DOWN A BOUNDARY FROM WEST
CENTRAL IOWA NORTHWEST INTO EXTREME SOUTHEASTERN SOUTH DAKOTA.
VISIBLE SATELLITE DOES PROVIDE SOME HINTS ON SAID BOUNDARY...BUT
SURFACE OBSERVATIONS ARE JUST AS USEFUL IN LOCATING THE BOUNDARY.
AT THIS POINT...WE WOULD STILL ANTICIPATE A CONVECTIVE SYSTEM TO
FIRE UP OVER NORTHEAST NEBRASKA INTO SOUTHEAST SOUTH DAKOTA LATE
THIS AFTERNOON AND THIS SAME CONVECTIVE SYSTEM BEING THE MAIN
PLAYER IN TERMS OF GENERATING HEAVY RAINFALL OVER OUR FAR SOUTHERN
COUNTIES OVERNIGHT. ALTHOUGH THIS CONVECTIVE SYSTEM MAY END UP
TRACKING SOUTH OF OUR FLASH FLOOD WATCH...THE 12Z 40 KM NAM DOES
DRIVE PWAT VALUES TO 1.75 INCHES ACROSS SOUTHERN MN BY THIS 03Z
AND THIS LEVEL OF MOISTURE IS CERTAINLY CONSISTENT WITH FLASH
FLOOD PRODUCING RAINFALL...ESPECIALLY IF THE TRAIN ECHO EFFECT WE
ANTICIPATE SETS UP. LOW LEVEL MOISTURE FLUX FROM THE SOUTHWEST
SIDE OF DEVELOPING CONVECTION IS CERTAINLY WHAT ONE WOULD LOOK FOR
IN TERMS OF TRAINING ECHOES DUE TO A BACK-BUILDING MECHANISM FOR
SAID CONVECTION. LOOKS LIKE MORE STORMS NEXT WEEK.
&&
.AVIATION.../18Z TAF ISSUANCE/
SCT/BKN TRW WILL REDEVELOP THIS AFTERNOON/EVENING ACROSS MUCH OF THE
AREA. BEST SHOT OF THUNDER APPEARS AT KRWF-KMSP-KEAU-KRNH LATE THIS
AFTERNOON/EARLY EVENING...AS H85 FRONT LIFTS NORTHEAST. STRONG
MOISTURE SURGE INTO THIS REGION AS WELL. AS SURFACE LOW TRACK EAST
ACROSS IA/SRN MN SHOULD SEE IFR CIGS CONTINUE/EXPAND SOUTHEAST OVER
THE AREA. FOG MAY BECOME MORE OF A PROBLEM AS WELL...ESPECIALLY
OVER NORTHERN TAF SITES...WHERE LOWER VSBYS WERE INCLUDED. SOME
IMPROVEMENT ANTICIPATED IN CIG/VSBYS AS WINDS SHIFT MORE NWLY FRI
MORNING.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BLUE EARTH-BROWN-
FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-WATONWAN.
WI...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1218 PM CDT THU MAY 29 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1218 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS MOST OF THE OUTLOOK AREA THIS AFTERNOON AND OVERNIGHT. THE GREATEST COVERAGE OF THUNDERSTORMS WILL BE FOUND ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON. THE THREAT OF SEVERE THUNDERSTORMS WILL INCREASE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS...OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA. A LOW PRESSURE AREA AND WARM FRONT WILL APPROACH SOUTHWEST MINNESOTA THIS EVENING... AND MOVE NEAR SOUTH CENTRAL MINNESOTA AND INTO SOUTHWEST WISCONSIN OVERNIGHT. THIS WILL PLACE THE GREATEST RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL MINNESOTA...GENERALLY SOUTH OF A LINE FROM NEW ULM TO OWATONNA. LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO ARE POSSIBLE. ALONG WITH THE SEVERE POTENTIAL... HEAVY RAIN IS ALSO LIKELY. SOME HAIL WILL ALSO BE POSSIBLE INTO PARTS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE IN THE FORECAST FRIDAY AND SATURDAY...AND THEN AGAIN ON MONDAY INTO TUESDAY. THE THREAT OF SEVERE WEATHER IS UNCERTAIN AT THIS TIME...BUT THE GREATEST RISK OF STRONG THUNDERSTORMS APPEARS TO BE ON MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT...ESPECIALLY OVER SOUTH CENTRAL MINNESOTA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 426 PM CDT THU MAY 29 2008 MNZ067-069-075-076-292215- LE SUEUR-NICOLLET-SCOTT-SIBLEY- 426 PM CDT THU MAY 29 2008 ...SIGNIFICANT WEATHER ALERT FOR LE SUEUR...NICOLLET...SCOTT AND SIBLEY COUNTIES UNTIL 515 PM CDT... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF COURTLAND. THIS STORM WAS MOVING NORTHEAST AT 48 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... KLOSSNER. NEW SWEDEN. NORSELAND. RUSH RIVER. LE SUEUR. HENDERSON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 458 PM CDT THU MAY 29 2008 MNZ058-059-292245- MEEKER-WRIGHT- 458 PM CDT THU MAY 29 2008 ...SIGNIFICANT WEATHER ALERT FOR MEEKER AND WRIGHT COUNTIES UNTIL 545 PM CDT... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF LITCHFIELD...OR 11 MILES WEST OF DASSEL. THIS STORM WAS MOVING NORTHEAST AT 48 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. PEOPLE IN EASTERN MEEKER AND WESTERN WRIGHT COUNTIES...INCLUDING THE CITIES OF DASSEL...COKATO AND BUFFALO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KAT
The Minneapolis radar (KMPX), 35 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
5 hail. Local standard time, as filed.
Occurred at Highway 169 and County road 60.
Reported on Cedar Street.
Largest hailstone measured 0.8 inch but most were 0.5 inches in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101778, 101779, 101780, 101781, 101782.